MAUDE Adverse Event Report: DEPUY SPINE INC AEGIS ANTERIOR LUMBAR PLATE AWL, VARIABLE

DEPUY SPINE INC AEGIS ANTERIOR LUMBAR PLATE AWL, VARIABLE
Model Number 287110100
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Date of event: only the event year is known.Device available for evaluation: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The initial reporter is a j&j employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in the netherlands as follows: it was reported that one of the instruments received in the conduit aegis set was damaged.The tip of the variable awl was dented and has a burr.There was patient and procedure involvement, but there was no adverse consequence to the patient.This report involves one aegis anterior lumbar plate awl, variable.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: g2 h4, h6: a review of the receiving inspection (ri) for aegis awl, variable was conducted identifying that lot number nn157690 was released in one batch.¿ batch1: released on (b)(6) 2019 with no discrepancies.Supplier: nemcomed as a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the device from the received image(s).Visual analysis of the photo revealed that the tip of the inner shaft of aegis awl, variable, p/n: (b)(6), lot: nn157690, appears to bent.Additionally, a small quantity of excess material can be observed at the tip.No other problems identified.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for aegis awl, variable, p/n: (b)(6) , lot: nn157690.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.E1, e2, e3.

Brand Name
AEGIS ANTERIOR LUMBAR PLATE AWL, VARIABLE
Common Device Name
AWL
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key16522000
Report Number1526439-2023-00460
Device Sequence Number17785113
Product Code HWJ
UDI-Device Identifier10705034218144
UDI-Public(01)10705034218144
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number287110100
Device Catalogue Number287110100
Device Lot NumberNN157690
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/21/2023
Supplement Date Received by Manufacturer04/03/2023
Initial Report FDA Received Date03/10/2023
Supplement Report FDA Received Date04/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/05/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown